Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 4, 2001, 4:47 PM EDT for Susquehanna County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 4, 2001, 5:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 042046 SVRBGM PAC115-042145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 447 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 545 PM EDT. * AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...ALONG A LINE EXTENDING FROM APALACHIN TO WYALUSING...MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... AUBURN CENTER AND BIRCHARDVILLE AROUND 455 PM EDT. BRACKNEY AND ELK LAKE AROUND 500 PM EDT. DIMOCK AND MONTROSE AROUND 505 PM EDT. ALFORD AND GREAT BEND AROUND 510 PM EDT. GIBSON AND GLENWOOD AROUND 515 PM EDT. CLIFFORD AND JACKSON AROUND 520 PM EDT. ARARAT AND BURNWOOD AROUND 525 PM EDT. FOREST CITY AROUND 530 PM EDT. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY KFROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:45 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 4, 1:45 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 145 PM EDT WED JUL 04 2001 SO FAR SO GOOD BUT THINGS WILL GET A BIT MORE ACTIVE AS THE AFTN AND EVNG WEARS ON. STORMS ARE FIRING UP OVER MI ALONG THE CDFNT...NOT SURE IF THIS WILL PERSIST LONG ENUF TO BRING A 2ND ROUND OF CONVECTION LATER TNGT. ATTM PLAN ON EMPHASIZING THE EVNG PD FOR BEST CHCS OF PCPN BUT WONT RULE OUT THE CHC FOR ANOTHER SHRA/TSRA LATER ON WITH FROPA. TMRW LOOKS DECENT WITH PARTLY TO MOSTLY SUNNY SKIES BUT MAXES ONLY ARND 70 MOST AREAS AND GUSTY W TO NW WINDS DVLPNG IN THE AFTN. SOME MSTR WRAPPING ARND THE UPR LOW LATER THU NGT AND FRI BUT DIFFS IN THE MDLS AS TO HOW DEEP AND HOW FAR SOUTH IT GETS. CERTAINLY CANT RULE OUT SOME INSTABILTY -SHRA OVER NRN ZONES BUT WILL LEAVE OUT OF FCST FOR NOW AND JUST GO WITH PARTLY CLOUDY CONDITIONS. XTNDD...BEST CHCS FOR PCPN APPEAR TO BE ON SATURDAY AND WED BUT TIMING DIFFICULT AS PTRN OF NW FLOW AND EMBEDDED S/WVS PERSISTS. .BGM...NONE. BRADY
In the hours before
Special weather statement, Jul 4, 3:45 PM EDT, 1 hour 2 minutes before
NYZ009-037-036-018-044-056-055-024-025-045-046-057-062-017-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT WED JUL 04 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 800 PM EDT FOR THE FOLLOWING COUNTIES: ONEIDA NY... MADISON NY... ONONDAGA NY... CORTLAND NY... BROOME NY... TIOGA NY... CHEMUNG NY... TOMPKINS NY... CHENANGO NY... OTSEGO NY... DELAWARE NY... SULLIVAN NY... CAYUGA NY... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSYTORM WATCH IS IN EFFECT UNTIL 800 PM EDT. MORFORD
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.